Independent systems of representatives in weighted graphs

Ron Aharoni, Eli Berger, Ran Ziv

Research output: Contribution to journalArticlepeer-review


The following conjecture may have never been explicitly stated, but seems to have been floating around: if the vertex set of a graph with maximal degree Δ is partitioned into sets V i of size 2Δ, then there exists a coloring of the graph by 2Δ colors, where each color class meets each V i at precisely one vertex. We shall name it the strong 2Δ-colorability conjecture. We prove a fractional version of this conjecture. For this purpose, we prove a weighted generalization of a theorem of Haxell, on independent systems of representatives (ISR's). En route, we give a survey of some recent developments in the theory of ISR's.

Original languageEnglish
Pages (from-to)253-267
Number of pages15
Issue number3
StatePublished - May 2007
Externally publishedYes

Bibliographical note

Funding Information:
* The research of the first author was supported by grant no 780/04 from the Israel Science Foundation, and grants from the M. & M. L. Bank Mathematics Research Fund and the fund for the promotion of research at the Technion. † The research of the third author was supported by the Sacta–Rashi Foundation.

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Computational Mathematics


Dive into the research topics of 'Independent systems of representatives in weighted graphs'. Together they form a unique fingerprint.

Cite this